Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 37, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at May 9, 2012, 4:21 AM EDT. It took effect at May 9, 2012, 7:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2012, 4:21 AM EDT (08:21 UTC)
- In effect from
- May 9, 2012, 7:00 AM EDT
- Expired
- May 9, 2012, 8:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
558 WHUS73 KGRR 090821 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 421 AM EDT WED MAY 9 2012 LMZ847>849-091630- /O.NEW.KGRR.SC.Y.0037.120509T1100Z-120509T2300Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 421 AM EDT WED MAY 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * WINDS...NORTHWEST 15 TO 25 KNOTS TODAY DIMINISHING TO 5 TO 15 KNOTS TONIGHT. * WAVES...3 TO 5 FEET TODAY SUBSIDING TO 1 TO 2 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-091630- /O.NEW.KGRR.SC.Y.0037.120509T1500Z-120510T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 421 AM EDT WED MAY 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING. * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS TODAY DIMINISHING TO 5 TO 15 KNOTS TONIGHT. * WAVES...3 TO 5 FEET TODAY SUBSIDING TO 1 TO 3 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
1 follow-up statement
848 WHUS73 KGRR 091922 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 322 PM EDT WED MAY 9 2012 LMZ847>849-092030- /O.CAN.KGRR.SC.Y.0037.000000T0000Z-120509T2300Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 322 PM EDT WED MAY 9 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WAVES HAVE SUBSIDED TO LESS THAN 4 FEET. $$ LMZ844>846-100000- /O.EXT.KGRR.SC.Y.0037.000000T0000Z-120510T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 322 PM EDT WED MAY 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS TODAY DIMINISHING TO 5 TO 15 KNOTS TONIGHT. * WAVES...3 TO 5 FEET TODAY SUBSIDING TO 1 TO 3 FEET BY 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at May 9, 4:07 AM EDT, 14 minutes earlier.
Area forecast discussion, May 9, 4:07 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 407 AM EDT WED MAY 9 2012 .SYNOPSIS... ISSUED AT 407 AM EDT WED MAY 9 2012 SCATTERED SHOWERS AND EVEN A COUPLE OF THUNDERSTORMS WILL BE POSSIBLE TODAY OVER SOUTHWEST MICHIGAN AS AN UPPER LEVEL SSYTEM PASSES THROUGH. THE SHOWERS WILL GRADUALLY COME TO AN END THROUGH THE AFTERNOON FROM WEST TO EAST AS THE UPPER WAVE EXITS. HIGH PRESSURE WILL THEN GIVE THE AREA FAIR WEATHER TONIGHT THROUGH FRIDAY NIGHT. TEMPERATURES WILL WARM EACH DAY...FROM 55 TO 60 TODAY...TO THE 60S THURSDAY...AND AROUND 70 BY FRIDAY. && .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 407 AM EDT WED MAY 9 2012 THE UPPER TROUGH AXIS WAS BEGINNING TO CROSS LAKE MICHIGAN EARLY THIS MORNING WITH VERY LITTLE PCPN ASSOCIATED WITH IN. MUCH OF YESTERDAY/S PCPN OFF TO OUR WEST WAS DIURNALLY DRIVEN...AND THE SAME SHOULD BE TRUE TODAY. GIVEN THAT THE UPPER TROUGH WILL BE EXITING THE CWA AROUND THE PEAK HEATING TIME FRAME...IT SEEMS THE BEST CHANCE OF SHOWERS WILL BE TO OUR EAST BY AFTERNOON. HOWEVER WILL MAINTAIN CHANCE OR SLGT CHANCE POPS ACROSS THE CWA GIVEN THE UPPER LEVEL SYSTEM PASSING THROUGH. COULD BE A FEW THUNDERSTORMS OVER THE EASTERN CWA AS THIS AREA SHOULD SEE SOME SUN WITH INCREASING INSTABILITY AS THE TROUGH MOVES IN. ANY SHOWERS WILL END FROM WEST TO EAST THROUGH THE AFTERNOON/EARLY EVENING. HIGH PRESSURE FILLS IN OVER THE AREA FOR TONIGHT. THE THREAT OF FROST EXISTS AS SKIES CLEAR AND WINDS DECOUPLE...HOWEVER IT SHOULD REMAIN PATCHY ENOUGH TO NOT WARRENT AN ADVISORY AT THIS POINT. AFTER COOLISH MAX TEMPS MAINLY 55 TO 60 TODAY...TEMPS SHOULD WARM INTO THE 60S ON THURSDAY. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 407 AM EDT WED MAY 9 2012 SFC HIGH PRESSURE RIDGE WILL DOMINATE THURSDAY NIGHT AND FRIDAY... LEADING TO ANOTHER COOL NIGHT BUT A VERY PLEASANT DAY FOR FRIDAY. A SLOW MOVING COLD FRONT ARRIVES FOR FRIDAY NIGHT INTO SATURDAY BUT LOOKS MOISTURE STARVED AND WOULD NOT EXPECT MUCH PCPN WITH IT. THERE IS SOME CONCERN THAT THE FRONT COULD STALL OVER THE FAR SRN CWFA SUNDAY INTO MONDAY... SO LOW CHC POPS WERE MAINTAINED FOR THE I-94 CORRIDOR. OTHERWISE DRY HIGH PRESSURE BUILDS IN AGAIN SUNDAY INTO EARLY NEXT WEEK BEHIND THE WEAK COLD FRONT AND PLEASANT WEATHER RESUMES WITH COOL NIGHTS IN THE 40S TO AROUND 50 AND COMFORTABLE DAYTIME HIGHS NEAR 70. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 147 AM EDT WED MAY 9 2012 AN UPPER TROUGH WILL BE PASSING THROUGH THE REGION LATER THIS MORNING. IT WILL BRING A FEW LIGHT RAIN SHOWERS AS WELL AS THE POTENTIAL FOR A PERIOD OF MVFR...ESPECIALLY ACROSS THE I-96 TAF SITES. BOTH THE SHOWERS AND MVFR SHOULD LIFT OUT OF THE AREA BY EARLY AFTERNOON WITH VFR CONDITIONS PREVAILING FOR THE REMAINDER OF THE DAY AS THE TROUGH EXITS TO THE EAST. NW WINDS WILL INCREASE TO 10 TO 15 KTS BY LATE MORNING AND NOT SIMMERING DOWN UNTIL SUNSET. && .MARINE... ISSUED AT 407 AM EDT WED MAY 9 2012 NW WINDS WILL INCREASE THIS MORNING OVER THE LAKE AS THE UPPER TROUGH COMES THROUGH. WILL ISSUE A SCA THAT WILL GO INTO EFFECT LATER THIS MORNING AND RUN INTO THIS EVENING. AFTER THAT...HIGH PRESSURE AND LIGHTER WINDS ARRIVE. && .HYDROLOGY... ISSUED AT 407 AM EDT WED MAY 9 2012 NO HYDRO ISSUES EXPECTED AS TODAY/S RAINS SHOULD GENERALLY PRODUCE LESS THAN A TENTH OF AN INCH. DRY WEATHER AFTER TODAY. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...JK SHORT TERM...JK LONG TERM...MEADE AVIATION...JK HYDROLOGY...JK MARINE...JK
Hazardous weather outlook, May 8, 11:54 AM EDT, 16 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAND RAPIDS MI ISSUED BY NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1154 AM EDT TUE MAY 8 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-090900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1154 AM EDT TUE MAY 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AREAS OF FROST WILL BE POSSIBLE AS TEMPERATURES DIP INTO THE 30S NORTH OF INTERSTATE 96 WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-090900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1154 AM EDT TUE MAY 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS AND WAVES WILL INCREASE OUT OF THE NORTHWEST ON WEDNESDAY. WAVES WILL PUSH INTO THE 3 TO 4 FOOT RANGE SO SMALLER CRAFT MAY NEED TO USE CAUTION IF VENTURING OUT ONTO THE BIG LAKE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 11:57 AM EDT | Frost Advisory | GRR | Clare, Isabella, Lake, Mason, Mecosta, Newaygo and 2 more | 20 hr |
| May 9, 1:49 PM EDT | Special Weather Statement | GRR | Calhoun, Clinton, Eaton, Ingham, Ionia, Jackson | 86 min |
| May 9, 1:50 PM EDT | Special Weather Statement | GRR | Calhoun, Clinton, Eaton, Ingham, Ionia, Jackson | 85 min |
| May 9, 3:15 PM EDT | Special Weather Statement | GRR | Barry, Calhoun, Clinton, Eaton, Gratiot, Ingham and 4 more | 90 min |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.